Alert archive / Tennessee / Special Weather Statements in 2012

Special Weather Statement, NWS Nashville, TN

August 2, 2012Giles County, Lawrence County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 2, 2012, 5:31 PM CDT for Giles County, Lawrence County, Tennessee. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2012, 5:31 PM CDT (22:31 UTC)
Expired
Aug 2, 2012, 6:30 PM CDT
In force
59 min
Issued by
NWS Nashville, TN

Counties Giles County, TN, Lawrence County, TN

The radar

The Northeast Alabama radar (KHTX), 107 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 665 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
665 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
1235 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

543 
WWUS84 KOHX 022231
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
531 PM CDT THU AUG 2 2012

TNZ094-095-022330-
GILES-LAWRENCE-
531 PM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR GILES AND LAWRENCE COUNTIES...

AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING 
STRONG THUNDERSTORMS NEAR LAWRENCEBURG...MOVING SOUTHEAST AT 15 MPH.

PEOPLE IN GILES AND SOUTHERN LAWRENCE COUNTIES...INCLUDING THE CITY
OF LAWRENCEBURG...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3500 8721 3503 8747 3513 8758 3533 8752
      3525 8682 3499 8683

$$

07

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:51 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Aug 2, 3:51 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
351 PM CDT THU AUG 2 2012

.DISCUSSION...
FORECAST REASONING WILL LEAN TOWARD A CONSENSUS MODEL SOLUTION
COMPROMISE FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED.

FORECAST QUANDARIES...IMPACTS OF POTENTIAL MCS TONIGHT AND ON FRI...
POTENTIAL FOR SHWRS/TSTMS THRU MID WEEK NEXT WEEK...TEMPS.

AS FOR TONIGHT...WILL BE WAITING CLOSE TO PRESS TIME PER REGIONAL
RADAR TRENDS FOR FINAL DECISION...BUT EXPECT MVV ACROSS NRN MO
PRESENTLY...ALONG WITH DEVELOPING EMBEDDED SHORTWAVE IN
PREDOMINATELY NWLY FLOW ALOFT...TO RESULTING IN EVENTUAL AN MCS
DEVELOPMENT EITHER LATE THIS AFTERNOON OR EARLY THIS EVENING ACROSS
CNTRL AND SERN MO...EVENTUALLY MOVING SEWD INTO AT LEAST WRN
PORTIONS OF THE MID STATE DURING THE LATE EVENING HRS. MAY NEED TO
BREAK OUT A LATE AFTERNOON GROUPING IN THE ZONE FORECAST PRODUCT
TO EMPHASIZE ACTUAL TIMING IMPACTS. WILL CONTINUE TO GO WITH
REASONING CLOSE TO MORNING FORECAST PACKAGE WITH MOST LOCATIONS W
OF THE PLATEAU HAVING A CHANCE...TO EVEN LIKELY...SHWRS/TSTMS
TOWARD DAYBREAK. WILL GO CLOSE TO CONSENSUS MODEL GUIDANCE ON
LOWS...MAINLY IN THE MID 70S...BUT...WITH CLOUD COVERAGE POSSIBLY
NOT AS PRONOUNCED ACROSS THE PLATEAU AND ONLY A SLIGHT CHANCE OF
SHWRS/TSTMS PLATEAU LATE...WILL GO A COUPLE OF DEGREES COOLER THAN
CONSENSUS GUIDANCE WITH LOWS MAINLY IN THE MID 60S.

AS FOR FRI...WILL CONTINUE CLOSE TO PREVIOUS MORNING FORECAST
REASONING CONCERNING FRI ALSO...WITH SHWRS/TSTMS LIKELY AREA WIDE
DURING AT LEAST THE MORNING HRS. WITH SOME TIMING UNCERTAINTIES
STILL IN PLAY THOUGH TO ACTUAL MOVEMENT AND EVENTUAL DISSIPATION
ACROSS THE MID STATE...ALONG WITH THE CONTINUED PRESENCE OF A WEAK
SFC BOUNDARY...EXPECT SOME CLRING POSSIBLY LATE...BUT WILL GO WITH
HIGH CHANCE POPS FOR LOCATIONS GENERALLY W OF THE PLATEAU. WILL GO
WITH A MODEL COMPROMISE ON HIGHS FOR FRI...WITH MOST LOCATIONS W OF
THE PLATEAU IN THE UPPER 80S...MID 80S PLATEAU.

AS FOR FRI NIGHT...EXPECT AN UNSETTLED WX PATTERN THRU FRI NIGHT WITH
A CHANCE OF SHWRS/TSTMS THRU THE NIGHT...WITH LOWS MAINLY IN THE LOWER
70S...UPPER 60S TO 70 PLATEAU AS UPPER LEVEL FLOW BECOMES MORE ZONAL
ORIENTATED IN NATURE...AND NOT MUCH POTENTIAL FOR OVERALL AIRMASS
MOISTURE TO SIGNIFICANTLY DRY OUT AFTER AFTERNOON MCS INFLUENCES
HAVE WEAKENED.

AS FOR SAT...AS MENTIONED ALSO IN THIS MORNINGS DISCUSSION...AND
MODELS CONSENSUS CONTINUING TO EMPHASIZE...ANOTHER SHORT WAVE IS
EXPECTED TO SCOOT EASTWARD IN THE UPPER LEVEL FLOW...ACROSS
KENTUCKY...ON SAT. HOWEVER...THIS DISTURBANCE CONTINUES TO LOOKS
TO BE A LITTLE WEAKER AND...PERHAPS...A LITTLE FURTHER N THAN THE
UPPER LEVEL FLOW PATTERN ACROSS THE MID STATE FRI NIGHT. HOWEVER...
TSTMS TO OUR N SHOULD BE CLOSE ENOUGH TO SWING SOME OUTFLOW
BOUNDARIES SWD INTO OUR OUR NRN COUNTIES. IN ADDITION...AND IT
CONTINUES TO LOOK SO...ATM ACROSS THE MID STATE WILL REMAIN
CHOCKED FULL OF MOISTURE...SUPPORTIVE OF AT LEAST SCT TSTMS DURING
THE DAY ON SAT PER DIURNAL HEATING INFLUENCES KICKING IN...AND
WILL CONTINUE WITH HIGH CHANCE POPS AREA-WIDE. WILL GO WITH HIGHS
CLOSE TO CONSENSUS GUIDANCE VALUES AROUND 90...MID 80S PLATEAU.

AS FOR SAT NIGHT...THE POTENTIAL FOR AN UPPER LEVEL EMBEDDED SHORTWAVE
PASSAGE AROUND THE BASE OF A DEVELOPING UPPER LEVEL TROUGH ACROSS AT
LEAST NRN PORTIONS OF THE MID STATE MAY BE POSSIBLE SAT NIGHT...AND
THUS WILL CONTINUE WITH A CHANCE OF SHWRS/TSTMS THRU THE NIGHT TIME
HRS. LOWS WILL MAINLY BE IN THE LOW TO MID 70S...AROUND 70 TO UPPER
60S PLATEAU.

AS FOR THE REMAINDER OF THE FORECAST PERIOD...A CONTINUANCE OF THE
OVERALL UNSETTLED WX PATTERN ON SUN AND MON...WITH A POTENTIAL DRYING
TREND TOWARD THE MID PORTION OF NEXT WEEK IS THE GENERAL TREND FOR
THE REMAINDER OF THE FORECAST PERIOD. OVERALL...IT LOOKS LIKE THE MID
STATE WILL EITHER BE POSITIONED BETWEEN A SUMMERTIME COLD FRONT TO
OUR N...AND A WARM MOIST AIRMASS TO OUR S...IF YOU LEAN MORE
TOWARD THE EURO SOLUTION...OR THIS FRONT WILL PASS THRU THE MID STATE
FROM OUR N SOMETIME LATE SUN NIGHT OR MON...AND THE AREA WILL BEGIN
TO EXPERIENCE A DRYING AND WARMING TREND...IF YOU LEAN MORE TOWARD
THE GFS SOLUTION. WITH SOME OVERALL UNCERTAINTY IN MIND...ESPECIALLY
WHEN YOU FIGURE IN THE POSSIBILITY OF A POTENTIAL SHORTWAVE PASSAGE
ACROSS THE NRN PORTIONS OF THE MID STATE ON SUN AIDING TO ADDITIONAL
POTENTIAL FOR TSTM DEVELOPMENT...BELIEVE AT THIS TIME...THAT OVERALL...
PREVIOUS FORECAST REASONING IS STILL VERY SOUND...AND OTHER THAN A
TWEEK HERE AND THERE...WILL CONTINUE TO LEAN TOWARD IT ACCORDINGLY...
I.E. MORE TOWARD THE GFS SOLUTION. THUS...WILL CONTINUE WITH THE
MENTIONING OF LIKELY SHWRS/TSTMS DURING THE DAYLIGHT HOURS ON SUN...
WITH A DRYING TREND BEGINNING TO ESTABLISH ITSELF BY MID WEEK. THIS
WILL RESULT IN TEMPS NEAR OR SLIGHTLY ABOVE SEASONABLE NORMS...WITH
HIGHS IN THE UPPER 80S TO LOWER 90S...MID 80S PLATEAU...AND LOWS
AROUND 70...MID 60S PLATEAU.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      75  89  73  91 /  40  60  40  50
CLARKSVILLE    74  88  72  89 /  60  60  30  50
CROSSVILLE     67  84  69  85 /  20  60  50  50
COLUMBIA       75  90  73  91 /  40  60  40  50
LAWRENCEBURG   74  90  72  90 /  40  60  40  50
WAVERLY        74  89  73  89 /  60  60  30  50

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31
Hazardous weather outlook, Aug 2, 5:58 AM CDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
558 AM CDT THU AUG 2 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-031030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
558 AM CDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ROSE

In the hours before

Special weather statement, Aug 2, 2:26 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
226 PM CDT THU AUG 2 2012

TNZ058-060-094-022030-
LAWRENCE-LEWIS-MAURY-
226 PM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE...LEWIS AND MAURY
COUNTIES...

AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES EAST OF HOHENWALD...MOVING EAST AT 10
MPH. ANOTHER STRONG STORM WAS LOCATED ABOUT 15 MILES NORTHWEST OF
LAWRENCEBURG.

PEOPLE IN EASTERN LEWIS...NORTHERN LAWRENCE AND SOUTHWESTERN MAURY
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3561 8720 3535 8727 3535 8748 3560 8745

13
Local storm report, Aug 2, 5:21 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
521 PM CDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     1 E ELKTON              35.06N 86.88W
08/02/2012                   GILES              TN   PUBLIC

            FALLEN TREE BLOCKING BAUGH ROAD JUST EAST OF ELKTON.

&&

11
Special weather statement, Aug 2, 5:31 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
531 PM CDT THU AUG 2 2012

TNZ094-095-022330-
GILES-LAWRENCE-
531 PM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR GILES AND LAWRENCE COUNTIES...

AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR LAWRENCEBURG...MOVING SOUTHEAST AT 15 MPH.

PEOPLE IN GILES AND SOUTHERN LAWRENCE COUNTIES...INCLUDING THE CITY
OF LAWRENCEBURG...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3500 8721 3503 8747 3513 8758 3533 8752
      3525 8682 3499 8683

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 7:06 PM CDTSevere Thunderstorm WarningOHXMaury, Williamson39 min
Aug 1, 7:18 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys42 min
Aug 1, 8:13 PM CDTSpecial Weather StatementOHXCoffee, Grundy62 min
Aug 1, 8:26 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee, Grundy34 min
Aug 1, 8:46 PM CDTSevere Thunderstorm WarningOHXCoffee, Grundy, Warren44 min
Aug 2, 2:26 PM CDTSpecial Weather StatementOHXLewis64 min
Aug 2, 4:53 PM CDTSevere Thunderstorm WarningOHXGiles37 min
Aug 2, 5:34 PM CDTSevere Thunderstorm WarningOHXLawrence41 min

Nearby

Special Weather Statements in Tennessee, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.